MAUDE Adverse Event Report: COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY

COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) #: preamendment.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an ultrathane cope nephroureterostomy stent was placed in the bladder for a urinary drainage procedure.After 2-3 weeks, the patient returned to the facility and the device was found to be leaking at the hub of the catheter.The drain was replaced with another device.No other adverse effects were reported for this incident.
 
Event or Problem Description
No additional information has been added to the description of event since the previous medwatch report was submitted.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Concomitant medical product: received on: (b)(6) 2018.Investigation: evaluation.A review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection, dimensional verification, and functional test, were conducted during the investigation.One catheter was returned in a used, undamaged condition.The visual inspection of the returned device found the suture secure in the threads of the cap.The tubing and cap were also both secure.The dimensions of the device were measure within specifications, so there is no indication from inspection that there are nonconforming devices in the field.The functional test of the device did not confirm the presence of a leak.Additionally, a document based investigation evaluation was performed.The proper procedures are in place to identify and prevent this failure mode prior to device distribution.The risk specifications covering mac-loc drainage catheters include both hub separation and leakage as a potential failure mode.The identified risk controls include manufacturing quality control checks and process validation.The technical files covering mac-loc drainage catheters indicate that the risks associated with these devices are acceptable when weighed against the benefits.A review of the device history record found no related non-conformances with this lot.It should be noted that a review of complaint history found no other related complaints for this lot.There is no evidence of nonconforming devices in house or in field.The instructions for use (ifu) advise the user to inspect the device prior to use to ensure that no damage has occurred.Based on the information provided, inspection of the returned product and the results of our investigation, a definitive root cause could not be established.Appropriate measures have been taken to address this failure mode.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE COPE NEPHROURETEROSTOMY SET
Common Device Name
LJE CATHETER, NEPHROSTOMY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8066576
Report Number1820334-2018-03337
Device Sequence Number19437628
Product Code LJE
UDI-Device Identifier00827002481800
UDI-Public(01)00827002481800(17)210921(10)9181666
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2021
Device Model NumberN/A
Device Catalogue NumberULT8.5-8.5-26-NUCL-B-RH
Device Lot Number9181666
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2018
Initial Date Received by Manufacturer 10/30/2018
Supplement Date Received by Manufacturer01/15/2019
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date01/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;